Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stop taking Neurontin and gone Crazy
Nov 17, 2004

First I must admit that I have been under a lot of distress emotionally. But recently I agreed to be assess for a clinical trial that looks at peripharal neurophathy in HIV positive patients. Part of the assessment involves being taken off of all PN related medications. I was taking 1600 mg of neurontin QD, which was abruptly discontinued. Now I have been very irratable/agitated, tearful and extremely depressed. I was wondering if my body may be going through withdrawls from longterm use of neurontin, just as it did when I abruptly discontinued marinol? Have you ever heard of this type of reaction to Marinol?

Response from Dr. Horwath

Neurontin should not be abruptly discontinued for exactly the reason you have described. It has powerful effects on emotions, and abrupt discontinuation can cause the type of irritable, agitated mood and emotionality that you describe. This is not technically "withdrawal," but it is a reaction to the sudden change in the levels of the neurontin.

Marinol may also cause emotional changes when suddenly stopped after prolonged use.



Previous
HIV, anger and control of my life
Next
Persistent anxieties. Can you help?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement